Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 60, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 16, 2008, 10:23 PM MDT for Harding County, Quay County, San Miguel County, New Mexico. It was in force for 112 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2008, 10:23 PM MDT (04:23 UTC)
- Expired
- Aug 17, 2008, 12:15 AM MDT
- In force
- 112 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harding County, NM, Quay County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 55 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 10:40 PM MDT | FLASH FLOOD | Tucumcari, NM | ONE HOME FLOODED. MAJOR STREET FLOODING WITH SEVERAL VEHICLES GETTING STUCK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 170423 FFWABQ NMC021-037-047-170615- /O.NEW.KABQ.FF.W.0060.080817T0423Z-080817T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1023 PM MDT SAT AUG 16 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO EXTREME SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO EXTREME SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 1215 AM MDT * AT 1013 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS BETWEEN TUCUMCARI AND LOGAN...MOVING SOUTHEAST AT 12 MPH. RAINFALL AMOUNTS WILL RANGE BETWEEN 1 TO 2 INCHES. THE HEAVIEST RAIN WILL OCCUR THROUGH 11 PM. CONSIDERABLE STREET FLOODING IS EXPECTED IN TUCUMCARI AS WELL AS DRAINAGES SUCH AS PAJARITO CREEK AND AREAS NEAR LOGAN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3519 10401 3541 10341 3509 10304 3473 10395 $$ 50
2 follow-up statements
000 WGUS75 KABQ 170525 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1125 PM MDT SAT AUG 16 2008 NMC021-037-047-170615- /O.CON.KABQ.FF.W.0060.000000T0000Z-080817T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARDING-QUAY-SAN MIGUEL- 1125 PM MDT SAT AUG 16 2008 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR EXTREME SOUTHEASTERN SAN MIGUEL...CENTRAL QUAY AND EXTREME SOUTHEASTERN HARDING COUNTIES... AT 1115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN. COMMUNITIES AFFECTED INCLUDE RAGLAND...SAN JON AND LOGAN. THE LINE OF STORMS WAS MOVING SOUTHEAST AT 15 MPH. TUCUMARI AIRPORT HAS RECEIVED 1.17 INCHES IN AROUND A HOURS TIME. AN ADDITIONAL TENTH TO HALF AN INCH WILL BE POSSIBLE THROUGH THE NEXT HOUR IN THE GREATER TUCUMARI AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. LAT...LON 3519 10401 3541 10341 3509 10304 3473 10395 $$ 50
000 WGUS75 KABQ 170611 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1211 AM MDT SUN AUG 17 2008 NMC021-037-047-170621- /O.EXP.KABQ.FF.W.0060.000000T0000Z-080817T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARDING-QUAY-SAN MIGUEL- 1211 AM MDT SUN AUG 17 2008 ...FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM MDT FOR EXTREME SOUTHEASTERN SAN MIGUEL...CENTRAL QUAY AND EXTREME SOUTHEASTERN HARDING COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3519 10401 3541 10341 3509 10304 3473 10395 $$ 34
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 2:49 PM MDT, 7 hours 34 minutes earlier.
Area forecast discussion, Aug 16, 2:49 PM MDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 249 PM MDT SAT AUG 16 2008 .DISCUSSION... IN THE SHORT TERM (TONIGHT-MONDAY)...MODEL CONSENSUS IS GOOD ON THE 578H5 CUTOFF LOW OVER NORTHEAST COLORADO. NAM...GFS...ECMWF ALL FORECAST THE UPPER LOW TO MOVE SLOWLY SOUTHEAST THROUGH COLORADO INTO NORTHEAST NEW MEXICO AND THE TEXAS/OKLAHOMA PANHANDLES BY MONDAY MORNING. THIS DYNAMIC COLD UPPER LOW GENERATED A DUSTING SNOWFALL AT THE I-70 EISENHOWER TUNNEL IN COLORADO THIS MORNING. AS THIS UPPER LOW WILL ONCE AGAIN PROVIDE THE GEOSTROPHIC DYNAMICS TO TRIGGER STRONG STORMS THROUGH EASTERN NEW MEXICO...WITH A FOCUS ON ON THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM THE SANGRE DE CRISTOS TO THE SACRAMENTOS. EXPECT STORMS TO ONCE AGAIN FIRE ALONG THE EAST SLOPES THEN MOVE OUT INTO THE PLAINS. A FLASH FLOOD WATCH IS IN PLACE UNTIL LATE THIS EVENING...GIVEN THE EXPECTED HEAVY RAINFALL ACROSS EASTERN PLAINS. THE WESTERN MOUNTAINS WILL ALSO SEE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING AS AMPLE BOUNDARY LAYER MOISTURE HAS PENETRATED TO THE CONTINENTAL DIVIDE ON A MODERATE EASTERLY SURFACE FLOW. ONCE AGAIN...AN ENHANCED WESTERLY UPPER LEVEL FLOW WILL GENERATE GRAVITY WAVES IN THE LEE OF OUR NORTH-SOUTH EXTENDING CENTRAL MOUNTAINS...FURTHER ENHANCING INSTABILITY AND PROVIDING A TRIGGER MODE FOR INITIATING STRONG CONVECTION...THIS AFTERNOON AND EVENING AS WELL AS TOMORROW. GIVEN THE CONTINUED THREAT FOR HEAVY RAIN...EXCEEDING 1 TO 2 INCHES AN HOUR...FOR THIS AFTERNOON...WE HAVE CONTINUED THE FLASH FLOOD WATCH. ABQ 12Z PWAT IS UP TO 1.03 INCHES....EPZ IS 1.36 INCHES. ABQ 12Z MEX/MET POP GUIDANCE INDICATES 75/47 POP TODAY 84/52 POP SUNDAY AND 39/27 POP MONDAY. MAY HAVE TO EXTEND THE FLASH FLOOD WATCH INTO SUNDAY. EXPECT ANOTHER AFTERNOON AND EVENING OF ACTIVE CONVECTIVE WEATHER WITH NUMEROUS SHOWERS AND THUNDERSTORMS..ACROSS EASTERN NEW MEXICO AND THE HIGHER TERRAIN IN THE WEST. ON SUNDAY... WITH THE UPPER LOW NEAR OK-TX PANHANDLES THE BULK OF THE CONVECTIVE ACTIVITY WILL SHIFT TO THE EAST INTO WEST TEXAS. HOWEVER...EXPECT SUFFICIENT MOISTURE AND INSTABILITY TO REMAIN FOR ANOTHER ROUND OF CONVECTION ON MONDAY...ALTHOUGH IT SHOULD NOT BE AS WIDESPREAD. SNOW FLURRIES WITH A LIGHT DUSTING OF SNOW IS POSSIBLE AROUND 12,000 FEET IN THE SANGRE DE CRISTO MOUNTAINS EARLY MONDAY MORNING AS THE COLD UPPER LOW TRAVERSES NORTHEAST NEW MEXICO. IN THE LONG TERM (MONDAY NIGHT-SATURDAY)...THE 500 MB CUTOFF UPPER LOW CONTINUE TO DRIFT EAST TOWARDS NORTHEAST TEXAS BY WEDNESDAY AS A HIGH PRESSURE RIDGE BUILDS INTO NEW MEXICO FROM THE WEST THROUGH THURSDAY. THE DRIER AIR MASS FROM THE WEST WILL BRING A RETURN TO MOSTLY SUNNY SKIES AND LIMIT CONVECTIVE ACTIVITY TO HIGHER TERRAIN. ON FRIDAY AND SATURDAY...HIGH PRESSURE RIDGE PERSISTS IN PLACE OVER NEW MEXICO AND BUILDS AS A LONG WAVE TROUGH TRAVERSES FROM THE PACIFIC NORTHWEST INTO THE NORTHERN PLAINS. THURSDAY THROUGH SATURDAY...MAX/MIN TEMPS AND POPS RETURN TO CLIMATE NORMS. BENNETT && .AVIATION... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE THE RULE OVER CENTRAL AND EASTERN NEW MEXICO TODAY...WITH LESSER ACTIVITY WITHIN THE FOUR CORNERS REGION. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING. STORMS WITHIN THE RIO GRANDE VALLEY EARLY THIS AFTERNOON ARE ALREADY EXHIBITING MICROBURST CHARACTERISTICS. AS THUNDERSTORMS TRACK EAST ACROSS THE REGION...THEY COULD PRODUCE MVFR CONDITIONS. ANTICIPATE WIDESPREAD IFR/LIFR VIS/CIGS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN THIS EVENING/OVERNIGHT...WITH SOME OF THIS ACTIVITY TRYING TO MOVE INTO THE UPPER RIO GRANDE VALLEY. EAST CANYON WINDS WILL DEVELOP AGAIN... WITH SPEEDS RANGING FROM 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS. DO NOT ANTICIPATE AN AWW ISSUANCE TONIGHT...BUT EVENING SHIFT WILL NEED TO MONITOR SITUATION CLOSELY. RESTRICTING CONDITIONS SHOULD BE SLOW TO ERODE TOMORROW MORNING/EARLY AFTERNOON. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. DPORTER && .FIRE WEATHER... COOLER READINGS AND HIGHER HUMIDITIES ARE PROGGED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FOR THE NEXT COUPLE OF DAYS AS AN UPPER LEVEL LOW SLOWLY TRACKS FROM SOUTHWEST CO TOWARD WEST CENTRAL TX. WIDESPREAD WETTING RAINS ARE ANTICIPATED THIS AFTERNOON AND EVENING ACROSS MUCH OF THE FORECAST AREA...THOUGH LESSER ACTIVITY WITHIN THE NW ZONES. FOR SUNDAY/MONDAY...THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL BE FOCUSED OVER EASTERN NM AS DRIER AIR FILTERS INTO THE WEST... ULTIMATELY REDUCING THE CHANCES FOR SIGNIFICANT PRECIPITATION WEST OF THE CENTRAL MTN CHAIN. SOME UNCERTAINTY STILL EXISTS ON WHEN THE UPPER LOW WILL DEPART TX...ALTHOUGH IT DOES APPEAR THAT THE THREAT FOR WIDESPREAD PRECIPITATION IN ERN NM SHOULD GRADUALLY DIMINISH BY MID-WEEK. DPORTER DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 87 54 91 / 30 10 5 5 GALLUP.......................... 53 85 48 86 / 30 10 5 5 GRANTS.......................... 53 85 48 86 / 40 10 10 10 GLENWOOD........................ 60 89 57 91 / 40 20 20 20 CHAMA........................... 40 72 38 78 / 40 20 20 10 LOS ALAMOS...................... 47 75 46 79 / 50 30 20 20 RED RIVER....................... 38 63 34 68 / 60 50 40 30 TAOS............................ 46 74 44 80 / 50 50 30 20 SANTA FE........................ 52 77 50 80 / 60 50 30 30 SANTA FE AIRPORT................ 53 79 51 82 / 50 40 30 20 ESPANOLA........................ 50 82 50 83 / 50 30 30 20 ALBUQUERQUE HEIGHTS............. 63 84 61 87 / 50 30 30 20 ALBUQUERQUE VALLEY.............. 61 86 57 88 / 50 30 20 20 ALBUQUERQUE FOOTHILLS........... 59 83 55 85 / 50 30 30 20 ALBUQUERQUE WEST MESA........... 61 85 58 87 / 50 30 20 10 SOCORRO......................... 60 87 57 88 / 50 20 30 20 SANDIA PARK/CEDAR CREST......... 48 76 43 78 / 50 30 30 20 MORIARTY/ESTANCIA............... 52 80 49 82 / 60 40 30 30 CARRIZOZO....................... 56 82 53 83 / 50 30 40 30 RUIDOSO......................... 51 73 47 74 / 50 40 40 30 RATON........................... 49 69 46 76 / 60 60 40 30 LAS VEGAS....................... 47 71 46 76 / 60 60 40 30 ROY............................. 54 70 52 75 / 70 60 50 30 CLAYTON......................... 53 69 52 75 / 70 60 60 30 SANTA ROSA...................... 55 78 53 83 / 70 50 50 30 TUCUMCARI....................... 57 76 55 80 / 70 60 60 40 FORT SUMNER..................... 58 79 59 82 / 70 50 60 30 CLOVIS.......................... 59 76 57 80 / 70 50 60 40 PORTALES........................ 58 77 58 81 / 70 50 60 40 ROSWELL......................... 64 82 62 84 / 70 40 50 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES... NMZ004>007-010>013-016>021-026. && 01/46
Hazardous weather outlook, Aug 16, 6:00 AM MDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 16 2008 NMZ001>021-026-171200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SAT AUG 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. THESE STORMS WILL BE CAPABLE OF SMALL HAIL AND GUSTY WINDS...HOWEVER...AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL LATE TONIGHT FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. PLEASE SEE THE FLASH FLOOD WATCH PRODUCT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG STORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON AND EVENING ACROSS THE EASTERN PLAINS. THESE STORMS WILL BE CAPABLE OF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS...THOUGH AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING TO THEIR LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT 1.888.386.7637. 34
In the hours before
Special weather statement, Aug 16, 6:01 PM MDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 PM MDT SAT AUG 16 2008 NMZ010-011-015-170030- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS- 601 PM MDT SAT AUG 16 2008 ...STRONG THUNDERSTORM MOVING OVER EASTERN SOCORRO COUNTY... AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES WEST OF BINGHAM. MOVEMENT WAS SOUTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGHWAY 380 NEAR BINGHAM AND RURAL EASTERN SOCORRO COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 19
Special weather statement, Aug 16, 6:45 PM MDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 645 PM MDT SAT AUG 16 2008 NMZ008-170130- WEST CENTRAL MOUNTAINS- 645 PM MDT SAT AUG 16 2008 ...STRONG THUNDERSTORM MOVING OVER NORTHERN CIBOLA COUNTY... AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR GRANTS. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ACOMITA LAKE...CUBERO... ENCINAL...MCCARTYS...NEW LAGUNA AND NORTH ACOMITA VILLAGE. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 16, 6:46 PM MDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 646 PM MDT SAT AUG 16 2008 NMZ016-017-170115- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 646 PM MDT SAT AUG 16 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST LINCOLN COUNTY... AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTH OF THREE RIVERS. MOVEMENT WAS EAST AT 8 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE OSCURO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAY 54 AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 19
Local storm report, Aug 16, 7:23 PM MDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
723 PM MDT SAT AUG 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL SOCORRO 34.06N 106.90W
08/16/2008 M0.75 INCH SOCORRO NM TRAINED SPOTTER
&&Special weather statement, Aug 16, 7:52 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 752 PM MDT SAT AUG 16 2008 NMZ002-008>010-170245- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-WEST CENTRAL MOUNTAINS- 752 PM MDT SAT AUG 16 2008 ...STRONG THUNDERSTORMS APPROACHING ALBUQUERQUE METRO AREA... AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...BRIEF HEAVY RAIN AND PEA SIZE HAIL 15 MILES NORTHWEST OF PARADISE HILLS. THESE STORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. MOVEMENT WAS SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...CORRALES...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY...RIO RANCHO AND SANDIA HEIGHTS. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 16, 8:39 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 839 PM MDT SAT AUG 16 2008 NMZ006-012-170345- CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY- 839 PM MDT SAT AUG 16 2008 ...STRONG THUNDERSTORM MOVING OVER EASTERN SAN MIGUEL COUNTY... AT 835 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES EAST OF CONCHAS. MOVEMENT WAS EAST AT 11 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BELL RANCH. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:12 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Socorro | 48 min |
| Aug 16, 6:57 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, Union | 2 hr |
| Aug 16, 7:58 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 2 hr |
| Aug 16, 8:56 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, Union | 2 hr |
| Aug 16, 9:18 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Harding, Quay, San Miguel | 117 min |
| Aug 16, 11:24 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, Union | 111 min |
| Aug 17, 12:19 AM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Guadalupe, Quay, Roosevelt | 116 min |
| Aug 17, 1:14 AM MDT | Areal Flood Advisory | ABQ | Quay, Union | 2 hr |
| Aug 17, 2:16 AM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, Quay, Roosevelt | 3 hr |
| Aug 17, 5:14 AM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, Roosevelt | 106 min |
| Aug 17, 1:14 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 61 min |
| Aug 17, 2:06 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 54 min |
| Aug 17, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 60 min |
| Aug 17, 3:09 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Valencia | 66 min |
| Aug 17, 3:29 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 61 min |
| Aug 17, 3:39 PM MDT | Tornado Warning | ABQ | Bernalillo, Valencia | 51 min |
| Aug 17, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 60 min |
| Aug 17, 4:11 PM MDT | Tornado Warning | ABQ | Socorro, Torrance, Valencia | 49 min |
| Aug 17, 4:28 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 92 min |
| Aug 17, 4:28 PM MDT | Tornado Warning | ABQ | San Miguel, Santa Fe | 47 min |
| Aug 17, 4:30 PM MDT | Flash Flood Warning | ABQ | Socorro, Valencia | 90 min |
| Aug 17, 4:33 PM MDT | Areal Flood Advisory | ABQ | Colfax, Guadalupe, Harding, Mora, San Miguel | 87 min |
| Aug 17, 4:43 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 62 min |
| Aug 17, 4:55 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 65 min |
| Aug 17, 4:59 PM MDT | Tornado Warning | ABQ | Socorro, Torrance, Valencia | 46 min |
| Aug 17, 5:09 PM MDT | Tornado Warning | ABQ | San Miguel, Santa Fe | 51 min |
| Aug 17, 5:16 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Torrance, Valencia | 59 min |
| Aug 17, 5:30 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 60 min |
| Aug 17, 5:33 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 57 min |
| Aug 17, 5:40 PM MDT | Tornado Warning | ABQ | Guadalupe, San Miguel | 50 min |
| Aug 17, 5:46 PM MDT | Tornado Warning | ABQ | Socorro, Torrance | 44 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.